MAUDE Adverse Event Report: OLSEN MEDICAL LLC CONMED; MONOPOLAR CORD

OLSEN MEDICAL LLC CONMED; MONOPOLAR CORD
Model Number 60-5169-001
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer was not able to provide pictures, the lot number, or return the device for evaluation.Without this information the device history record cannot be reviewed and a true root cause cannot be determined.There has been a total of 2,828 sold of this cord since 2016 with 4 additional complaints recorded for similar occurrences.In each occurrence, the device was either not returned for evaluation or the root cause was determined to be wear and tear of the cord.The ifu for this products recommends a twenty uses.Due to the lack of information, this can be seen as the final report.If additional information is obtained that alleges additional patient involvement or the need for corrective actions, a follow up report will be submitted.
 
Event or Problem Description
The customer alleged that a fire started while the surgeon was using an l-hook attached to the monopolar cord using a covidien valleylab ft10 during the surgery.The cord frayed near the plastic end, came off, fell into the pocket of the drape and started the fire.The fire was extinguished within seconds.There was no harm to the patient or the staff.

Brand Name
CONMED
Common Device Name
MONOPOLAR CORD
Manufacturer (Section D)
OLSEN MEDICAL LLC
3230 commerce center place
louisville KY 40211
MDR Report Key10906951
Report Number3000719969-2020-00007
Device Sequence Number4258685
Product Code GEI
UDI-Device Identifier00841785113369
UDI-Public00841785113369
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111262
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number60-5169-001
Device Catalogue Number60-5169-001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2020
Initial Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1